Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 4, NWS Riverton, WY

June 2, 2015Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 2, 2015, 5:51 PM MDT for Johnson County, Wyoming. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2015, 5:51 PM MDT (23:51 UTC)
Expired
Jun 2, 2015, 6:30 PM MDT
In force
39 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 178 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:56 PM MDTTORNADO7 W Sussex, WY
Jun 2, 6:01 PM MDTHAIL 1.5Nnw Kaycee, WYREPORTED HAIL SLIGHTLY SMALLER THAN GOLF BALL. ALSO POSTED PICTURE TO FACEBOOK.
Jun 2, 6:01 PM MDTHAIL 1.751 Sw State Hwy 192 Mile, WY
Jun 2, 6:15 PM MDTFUNNEL CLOUD3 Ene State Hwy 192 Mil, WYSPOTTER SAW BRIEF FUNNEL CLOUD AS STORM WAS MOVING EAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:08 PM MDTSevere Thunderstorm WatchSPC112 days

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS55 KRIW 022351
SVRRIW
WYC019-030030-
/O.NEW.KRIW.SV.W.0004.150602T2351Z-150603T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN RIW/RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 630 PM MDT

* AT 551 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  KAYCEE...MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LINCH AND FORT RENO HISTORICAL SITE AROUND 625 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SUSSEX...KAYCEE BRANCH LIBRARY...KAYCEE ELEMENTARY SCHOOL...POWDER
RIVER CABINS AND KAYCEE HIGH SCHOOL.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 244 AND 260.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4361 10666 4379 10668 4385 10614 4358 10612
TIME...MOT...LOC 2351Z 267DEG 18KT 4371 10645 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:05 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 2, 4:05 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
405 PM MDT TUE JUN 2 2015

.SHORT TERM...
TAIL END OF THE SHORTWAVE CURRING MOVING THROUGH SWRN MT IS HELPING
WITH THUNDERSTORMS OVER OUR NWRN SECTIONS. IN OUR NERN SECTIONS CAPE
IS BUILDING BUT APPEARS TO BE CAPPED YET EXCEPT OVER THE HIGHER
TERRAIN AROUND CASPER MTN WHERE CONVECTION FIRED EARLY. TAIL END OF
THE NWRN WYO SHORTWAVE ALONG WITH SOME ADDITIONAL HEATING MAY BE
JUST ENOUGH TO GET STORMS FIRING IN OUR NERN ZONES BEFORE BLOSSOMING
FURTHER EAST. APPROACHING COLD FRONT FROM THE NORTH MAY ALSO BE A
FOCUSING MECHANISM INTO THE EVENING. NOT SURE IF THE APPROACHING
SPEED MAX FROM THE SW WILL MAKE IT IN TIME OR BE IN THE RIGHT SPOT.
ONE OTHER FACTOR IS THE DRIER AIR WORKING ITS WAY NEWD FROM THE RED
DESERT WITH LOWER 30 DEW POINTS WORKING INTO WRN NATRONA.

WEDNESDAY'S WEDNESDAY COULD BE QUITE A BIT MORE ACTIVE WITH COOL
FRONT DROPPING DOWN FROM THE NORTH ALONG WITH RETURN FLOW LOW LEVEL
MOISTURE BACKING WWD TO NEAR THE CENTRAL ZONE FOOTHILLS. TIMING OF
AN UPSTREAM SHORTWAVE/THERMAL TROUGH AND JET STREAK MAY SUPPORT A
VERY ACTIVE DAY ACROSS CENTRAL WYO. SPC DAY 2 HAS FREMONT/NATRONA
AND UP INTO THE SRN BIG HORN BASIN AND SRN JOHNSON IN SVR RISK. THIS
LOOKS GOOD RIGHT NOW. DRY PUNCH FROM THE SW MAY BE MORE ORGANIZED ALSO
WITH EVERYTHING FOCUSING ON THE ERN HALF OF FREMONT OVER INTO
NATRONA. GFS IS MUCH WEAKER WITH THE FRONT GENERALLY STALLING IT
OUT IN THE ERN ZONES ALLOWING THE MUCH DRIER AIR TO MIX DOWN
ACROSS ALL OF FREMONT COUNTY WEDNESDAY AFTERNOON. LEANING TOWARDS
THE NAM RIGHT NOW WITH LOWER PRESSURES IN THE GREAT BASIN AND
HIGHER PRESSURE IN THE NRN HIGH PLAINS FAVORING THE WWD PUSH OF
THE FRONT AND POSSIBLY KEEPING IT IN PLACE INTO THE AFTERNOON.
DEFINITELY SOMETHING TO WATCH AS SHEAR PROFILE BEHIND THIS FRONT
MAKES FOR A VERY FAVORABLE E-SE LOW LEVEL FLOW AND INCREASING SWLY
FLOW IN THE MID LEVELS.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS ON
WEDNESDAY ACROSS PORTIONS OF CENTRAL WYOMING...MORE SPECIFICALLY
ACROSS FREMONT...BIGHORN...HOT SPRINGS...JOHNSON AND NATRONA
COUNTIES. IT APPEARS AS THOUGH SIGNIFICANT 0-6KM BULK SHEAR...ON THE
ORDER OF 40-50KT WILL REMAIN THROUGH MIDNIGHT...ALONG WITH THE
PASSAGE OF A SHORT WAVE DISTURBANCE DURING THIS TIME ADDING TO THE
OVERALL FORCING FOR ASCENT ACROSS THE REGION. LARGE HAIL...OVER AN
INCH IN DIAMETER AND DAMAGING WIND CONTINUE TO BE POSSIBLE AFTER
SUNSET...ESPECIALLY IN JOHNSON AND NATRONA COUNTIES.
ADDITIONALLY...PWAT VALUES COULD BE OVER AN INCH ACROSS THIS
AREA...SO FLASH FLOODING CONTINUES TO BE A CONCERN.

ON THURSDAY AND FRIDAY...A CUTOFF LOW DEVELOPS OVER CALIFORNIA AS
THE TROUGH CONTINUES TO DIG. WARM SOUTHERLY FLOW CONTINUES ALOFT AS
MOIST UPSLOPE FLOW PERSISTS AT THE SURFACE. AGAIN...WE SHOULD
DESTABILIZE IN THE AFTERNOON WITH SUFFICIENT CAPE AND SHEAR...WITH
PWAT VALUES OVER AN INCH ALONG AND EAST OF THE DIVIDE...THERE COULD
BE A FEW STRONGER CELLS WITH HAZARDS SIMILAR TO WHAT WE EXPECT ON
WEDNESDAY. THERE WILL ALSO BE SOME BOUNDARIES AND CONVERGENCE ZONES
IN THE MIX THAT WILL PROVIDE A FOCUS FOR CONVECTION ON EACH DAY.
THERE IS STILL SOME DIFFICULTY IN RESOLVING WHERE THIS BOUNDARY WILL
BE BUT ITS MOST LIKELY LOCATION WILL BE ALONG OR NEAR THE
CONTINENTAL DIVIDE. THERE COULD BE A BRIEF TORNADO THREAT ALONG THIS
BOUNDARY AS WELL AS LCL HEIGHTS ARE EXPECTED TO BE BELOW 3KFT AND
THERE WILL BE VIGOROUS STORM INITIATION AND UPDRAFT MAINTENANCE
DUE TO HEALTHY 6KM SHEAR OF 20-35KT.

SATURDAY THROUGH TUESDAY...LARGE UPPER LOW WILL CONTINUE TO SPIN
ACROSS NEVEDA THROUGH THE WEEKEND...AND SEND MULTIPLE ROUNDS OF
ENERGY. A FEW INTERESTING FEATURES COULD ALSO ENHANCE
PRECIPITATION CHANCES THROUGH THE WEEKEND. DIFLUENT FLOW ALOFT
WILL BE FOUND AHEAD OF THIS SYSTEM SATURDAY AND SUNDAY. AT THE
SAME TIME...A PSUEDO WARM FRONT WILL DEVELOP ACROSS NORTHERN
PORTIONS OF THE STATE...AND A STRONG JET STREAK WILL PLACE THE
LEFT EXIT REGION IN GENERALLY THE SAME REGION. THIS WILL PROVIDE
MULTI ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND.
MARGINAL SHEAR AND INSTABILITY COULD PRODUCE A FEW STRONGER STORMS
ACROSS THE NORTH. BY EARLY NEXT WEEK DISTURBANCE GETS WASHED OUT
IN SW FLOW...AND CARRIED INTO MT ACCORDING TO THE GFS. THIS WILL
BRING DRY AIR IN THE MID LEVELS AND PUSH IT INTO THE CENTRAL
CWA...WITH JUST ENOUGH MOISTURE AND INSTABILITY LINGERING TO KEEP
AT LEAST SLIGHT CHANCES FOR THUNDERSTORMS ACROSS NORTHERN AND FAR
SOUTHERN PORTIONS. ECMWF MODEL SLIGHTLY DISAGREES WITH PUSHING THE
REMAINING ENERGY INTO MT...AND KEEPS IT INTO WY...WHICH WOULD
LINGER CHANCES FOR THUNDERSTORMS INTO EARLY NEXT WEEK. A
COMPROMISE OF THESE TWO...LINGERED SLIGHT CHANCES FOR
THUNDERSTORMS INTO EARLY NEXT WEEK...MAINLY ACROSS
NORTHERN...EASTERN...AND SOUTHERN PORTIONS...ALONG WITH THE
WESTERN MOUNTAINS. TEMPERATURES LOOK TO REMAIN SLIGHTLY ABOVE
NORMAL THROUGH THE EXTENDED...WITH 70S AND 80S CONTINUING EAST OF
THE DIVIDE.

&&

.AVIATION.../00Z ISSUANCE/
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE
AREA WITH THE LEAST AMOUNT OF ACTIVITY ACROSS SOUTHERN WYOMING...BUT
ANY STORMS THAT DO FORM COULD PRODUCE WIND GUSTS IN EXCESS OF 40KT.
MOST OF THE ACTIVITY WILL BE ALONG AND NORTHWEST OF A LINE FROM
AFTON TO CASPER...WITH THE MOST VIGOROUS STORMS EXPECTED FROM A
LINE BETWEEN KCOD AND KAYCEE NORTH AND EAST...PRIMARY THREATS
INCLUDE WIND GUSTS TO 50 KNOTS AND -GS TO GS THROUGH 03Z. LOCAL
MVFR CONDITIONS AND MOUNTAIN OBSCURATION ALSO POSSIBLE WITH THESE
STORMS.

THE FOCUS OF ACTIVITY SHIFTS A LITTLE FURTHER SOUTH ON WEDNESDAY
WITH THE STRONGEST STORMS EXPECTED VCNTY KCPR KRIW KCPR KWRL WITH
WIND GUSTS OVER 50KT AND -GS TO GS AGAIN POSSIBLE AFTER 21Z.

&&

.FIRE WEATHER...
FIRE WEATHER: ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE
NORTHWEST HALF INTO THE EVENING WITH GUSTY WIND...LIGHTNING AND
SMALL HAIL. A FEW STRONGER TO SEVERE STORMS MAY DEVELOP OVER THE
NORTH AND NORTHEAST PART OF THE DISTRICT THROUGH THIS EVENING WITH
LARGE HAIL...DAMAGING WIND...FREQUENT LIGHTNING AND HEAVY RAIN.

THE FAR SOUTH WILL BE THE DRIEST WITH ISOLATED THUNDERSTORMS AT BEST
THROUGH WEDNESDAY WITH MUCH LOWER RH IN THE UPPER TEENS TO LOWER 20S
AND MILD TEMPERATURES. THE MAIN THREAT FROM ANY THUNDERSTORMS IN THE
FAR SOUTH WILL BE LIGHTNING AND STRONG WIND GUSTS WITH STORMS.
FURTHER NORTH...STORMS WILL BE STRONGER AND MORE
NUMEROUS...ESPECIALLY EAST OF THE DIVIDE. MOISTURE LEVELS WILL BE
HIGHER AND STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING
WIND...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SKRBAC
FIRE WEATHER...SKRBAC
MID TERM....ALLEN
LONG TERM...ANGLIN
AVIATION...ALLEN
Hazardous weather outlook, Jun 2, 4:40 AM MDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
440 AM MDT TUE JUN 2 2015

WYZ001>020-022>030-031200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
440 AM MDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

...FLOOD WARNING FOR PORTIONS OF THE WIND RIVER THROUGH
WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS EXPECTED TODAY. SOME STORMS ACROSS
PORTIONS OF JOHNSON COUNTY AND THE EASTERN BIGHORN BASIN MAY
BECOME SEVERE WITH DAMAGING WIND. OTHER STORMS ACROSS THE AREA
MAY HAVE GUSTY WIND. ALL STORMS WILL HAVE THE POTENTIAL FOR SMALL
HAIL AND FREQUENT LIGHTNING ALONG WITH PERIODS OF MODERATE TO
HEAVY RAINFALL. MOST ACTIVITY SHOULD WEAKEN THROUGH THE EVENING.

RIVERS AND SMALL STREAMS WILL BE RUNNING HIGH WITH A FEW CAUSING
SOME MINOR FLOODING. ADDITIONAL HEAVY RAIN COULD RESULT IN
ADDITIONAL LOCALIZED FLOODING...ESPECIALLY ALONG SMALL CREEKS IN
MOUNTAINS AND ADJACENT FOOTHILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH THURSDAY...AFTERNOON SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. SOME STORMS MAY BECOME STRONG WITH GUSTY WIND
AND HAIL. RIVERS AND CREEKS WILL REMAIN HIGH...WITH A FEW CAUSING
SOME MINOR FLOODING.

FRIDAY THROUGH MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TODAY
INCLUDING WIND STRONGER THAN 45 MPH...HAIL LARGER THAN
PEAS...CREEKS RUNNING AT OR ABOVE BANKFULL...AND ANY SIGNIFICANT
RAINFALL WHICH RESULTS IN LOCALIZED FLOODING. THANK YOU.

In the hours before

Special weather statement, Jun 2, 2:44 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE JUN 2 2015

WYZ005>007-022115-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-OWL CREEK AND
BRIDGER MOUNTAINS-
244 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 315 PM MDT...

AT 243 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOOSEBERRY CREEK TO 14
MILES SOUTH OF HAMILTON DOME...AND MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GOOSEBERRY CREEK AROUND 250 PM MDT.
  THERMOPOLIS...EAST THERMOPOLIS AND HOT SPRINGS STATE PARK AROUND
315 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THERMOPOLIS HIGH
SCHOOL...HOTSPRINGS MIDDLE SCHOOL...GRASS CREEK...LEGION TOWN AND
COUNTRY GOLF COURSE...RALPH WITTERS ELEMENTARY SCHOOL...THERMOPOLIS
MIDDLE SCHOOL...BADLANDS OVERLOOK...THERMOPOLIS HOT SPRINGS COUNTY
MEMORIAL HOSPITAL...CENTRAL WYOMING COLLEGE AND HOT SPRGS COUNTY
THERMOPOLIS AIRPORT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4416 10839 4358 10815 4353 10860 4400 10880
      4408 10879 4409 10875 4408 10856 4413 10855
TIME...MOT...LOC 2043Z 246DEG 28KT 4403 10874 4356 10856

ALLEN
Special weather statement, Jun 2, 3:17 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT TUE JUN 2 2015

WYZ004-008-022200-
NORTH BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
317 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY
UNTIL 400 PM MDT...

AT 316 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANNIE TO 13 MILES
NORTHWEST OF OTTO...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COWLEY AROUND 335 PM MDT.
  GREYBULL AND CROOKED CREEK NATURAL AREA AROUND 350 PM MDT.
  HORESHOE BEND AROUND 355 PM MDT.
  BIGHORN LAKE AROUND 400 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIW/RIVERTON.

&&

LAT...LON 4440 10765 4447 10850 4500 10879 4500 10798
TIME...MOT...LOC 2116Z 271DEG 30KT 4498 10870 4454 10846

13
Special weather statement, Jun 2, 4:13 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT TUE JUN 2 2015

WYZ005-006-008-009-022300-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-SOUTHWEST BIG HORN
BASIN-SOUTHEAST BIG HORN BASIN-
413 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON AND
SOUTHEASTERN WASHAKIE COUNTIES UNTIL 500 PM MDT...

AT 412 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES WEST OF BIG TRAILS...WHICH IS 22 MILES SOUTHWEST OF TEN
SLEEP...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL ALSO FALL WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIG TRAILS AROUND 440 PM MDT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIW/RIVERTON.

&&

LAT...LON 4365 10775 4394 10772 4401 10703 4354 10704
      4355 10745
TIME...MOT...LOC 2212Z 267DEG 29KT 4375 10765

13
Special weather statement, Jun 2, 4:44 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
444 PM MDT TUE JUN 2 2015

WYZ003-004-006-022330-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
444 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PARK COUNTY UNTIL
530 PM MDT...

AT 443 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MEETEETSE...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
MEETEETSE...MEETEETSE RIM.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4441 10854 4406 10842 4406 10849 4408 10850
      4408 10890 4428 10900
TIME...MOT...LOC 2243Z 256DEG 15KT 4421 10878

BAKER
Special weather statement, Jun 2, 5:08 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
508 PM MDT TUE JUN 2 2015

WYZ009-011-022345-
BIGHORN MOUNTAINS SOUTHEAST-SOUTHEAST JOHNSON COUNTY-
508 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON COUNTY UNTIL
545 PM MDT...

AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF MAYOWORTH...WHICH IS 19 MILES NORTHWEST OF KAYCEE...
MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MAYOWORTH AROUND 525 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARNUM...KAYCEE.

#

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 248 AND 279.

LAT...LON 4367 10710 4390 10709 4411 10653 4363 10652
TIME...MOT...LOC 2306Z 257DEG 28KT 4383 10698

BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:09 PM MDTSevere Thunderstorm WarningRIWPark, Teton51 min
Jun 1, 6:16 PM MDTSpecial Weather StatementRIW44 min
Jun 1, 7:01 PM MDTSpecial Weather StatementRIWPark44 min
Jun 1, 9:27 PM MDTSpecial Weather StatementRIWFremont48 min
Jun 1, 10:18 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 1, 10:57 PM MDTAreal Flood WarningRIWBig Horn12 hr
Jun 2, 1:31 AM MDTRiver Flood WarningRIWFremont38 hr
Jun 2, 1:31 AM MDTRiver Flood WarningRIWFremont7 days
Jun 2, 3:40 AM MDTFlash Flood WarningRIWBig Horn6 hr
Jun 2, 12:23 PM MDTAreal Flood WarningRIWBig Horn45 hr
Jun 2, 2:44 PM MDTSpecial Weather StatementRIWHot Springs31 min
Jun 2, 3:01 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie59 min
Jun 2, 3:17 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jun 2, 3:34 PM MDTAreal Flood AdvisoryRIWFremont6 hr
Jun 2, 4:13 PM MDTSpecial Weather StatementRIWWashakie47 min
Jun 2, 4:44 PM MDTSpecial Weather StatementRIW46 min
Jun 2, 5:08 PM MDTSpecial Weather StatementRIWJohnson37 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.